Illinois, 2014

Cold in Illinois, January 9, 2014

January 9, 2014 · NWS LOT · 1 event in 1 county or zone

January 9th ended a 5-day stretch of temperatures falling below zero with a low temperature of -4 F recorded at O'Hare. A woman was found dead in the snow outside her home on January 9th.

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

January 9th ended a 5-day stretch of temperatures falling below zero with a low temperature of -4 F recorded at O'Hare. A woman was found dead in the snow outside her home on January 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 8, 11:52 PM CST, 8 minutes earlier.

Area forecast discussion, Jan 8, 11:52 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1152 PM CST WED JAN 8 2014

.DISCUSSION...
915 PM CST

NO MAJOR CHANGES TO THE GOING FORECAST THIS EVENING. MAINLY
ADJUSTED HOURLY TEMP TRENDS BUT DID LOWER MINS A FEW DEGREES
ACROSS THE NORTHERN HALF OF THE CWA...ESPECIALLY FAR NORTH...WHICH
LOOKS TO SEE THE LEAST CLOUD COVER THROUGH THE NIGHT. ALSO REMOVED
THE SLIGHT POP IN THE FAR SOUTH AS FGEN THAT HAD DRIVEN SOME LIGHT
SNOW EARLIER HAS FADED LEAVING ONLY CLOUD COVER BEHIND...WHICH
SHOULD SHIFT NORTHWARD LATER TONIGHT.

MDB

//PREV DISCUSSION...
335 PM CST

MAIN FORECAST CHALLENGES/CONCERNS ARE WITH ONE MORE COLD SUBZERO
NIGHT TONIGHT...SNOW AND FREEZING DRIZZLE CHANCES THURSDAY AND
THURSDAY NIGHT...WITH VARYING PRECIP TYPE LINGERING INTO FRIDAY
MORNING BEFORE WARMING TEMPS PROVIDE RAIN THROUGH EARLY SATURDAY.

OF CONCERN IN THE NEAR TERM IS THE NARROW BAND OF SNOW WHICH
DEVELOPED THIS PAST AFTERNOON PRIMARILY SOUTH OF A LINE FROM
PONTIAC TO RENSSELAER. THIS SNOW WAS IN RESPONSE TO THE
ANTICIPATED MID LEVEL FEATURE TRAVERSING THE REGION...WITH
ASSOCIATED MID LEVEL FRONTOGENESIS AIDING IN THIS LIFT. DECENT
RETURNS ON RADAR HAVE CONTINUE TO BE OBSERVED AND WOULD SUSPECT
THAT VIS IS GENERALLY STAYING IN THE 1 TO 3 MILE RANGE...AS
SAMPLING OF THIS SNOW FROM SURFACE OBS HAS BEEN LACKING. WITH THIS
WAVE SLOWLY DEPARTING THIS EVENING...EXPECT THE OVERALL LARGE
SCALE LIFT TO WEAKEN WHILE THE FRONTOGENESIS AXIS WEAKENS WHILE
ALSO EXITING...WITH LATEST RAP ANALYSIS ALREADY SHOWING THIS
WEAKENING TREND. ALTHOUGH 1 TO 3 MILE VIS IN THIS SNOW IS STILL
EXPECTED AT LEAST THROUGH THE NEXT 1 TO 3 HOURS...COULD EASILY SEE
VIS BRIEFLY DROPPING TO UNDER 1 MILE AT TIMES. HAVE LIKELY POPS TO
REFLECT CURRENT CONDITIONS IN THIS AREA LATE THIS AFTERNOON
TRENDING TOWARDS CHANCE POPS AND THEN SLIGHT CHANCE POPS THIS
EVENING...WITH SNOW AMOUNTS BY THE TIME THIS DEPARTS COULD BE IN
THE HALF INCH TO INCH RANGE.

AFTER ANY LINGER SNOW DEPARTS THIS EVENING...WILL SHIFT ATTENTION
BACK TOWARDS TEMPS TONIGHT. VORT MAX TO THE NORTH/NORTHEAST AND
IMPULSE TO THE SOUTH WILL CONTINUE TO DEPART OVERNIGHT WITH
SURFACE RIDGING CONTINUING OVER THE AREA. WITH THIS OCCURRING...IT
DOES APPEAR THAT THE CENTER OF THIS SURFACE HIGH WILL SETTLE IN
ACROSS THE AREA OVERNIGHT. DESPITE CONTINUED MODERATION OF THIS
COLD AIR MASS TONIGHT...DEPARTING MID/HIGH LEVEL CLOUD COVER TO
THE SOUTH AND THIS HIGH OVERHEAD WILL ALLOW FOR A GREAT
RADIATIONAL COOLING NIGHT...ESPECIALLY WITH THE CURRENT SNOWPACK
IN PLACE. HAVE FURTHER LOWERED TEMPS TONIGHT AND AM NOW EXPECTING
LOW TEMPS TO DROP TO ZERO OR BELOW ZERO FOR MOST LOCATIONS IN THIS
CLOUD FREE SKY...WHICH AT THIS TIME IS FOR AREAS ALONG AND NORTH
OF I-80. COLDEST TEMPS OF 10 TO 12 BELOW ZERO ARE ANTICIPATED
ACROSS NORTH CENTRAL ILLINOIS...AND CLOSER TO THE WISCONSIN
BORDER. WITH THE SURFACE HIGH IN PLACE...WINDS WILL BE ON THE
LIGHT SIDE IF NOT CALM TONIGHT AND DONT ANTICIPATE WIND CHILLS TO
STRAY TOO FAR FROM LOW TEMPS TONIGHT...AND FOR ANY EXTENDED PERIOD
OF TIME. ALTHOUGH...SPORADIC HIGHER WIND SPEEDS COULD STILL YIELD
SLIGHTLY LOWER WIND CHILLS OF 5 TO 15 BELOW ZERO BRIEFLY
OVERNIGHT.

ALTHOUGH EARLY THURSDAY MORNING WILL START OFF DRY...THE CONTINUED
ACTIVE PATTERN WILL USHER IN ANOTHER STRONGER AND MORE DEFINED MID
LEVEL WAVE ACROSS THE PLAINS AND MID MISSISSIPPI VALLEY. AS THIS
WAVE APPROACHES...ALREADY BACKED WINDS AND ONGOING WAA WILL BRING
A SWATH OF PRECIP NORTH/NORTHEAST ACROSS CENTRAL ILLINOIS THROUGH
MID DAY...AND THEN CONTINUING NORTH INTO PORTIONS OF NORTHERN
ILLINOIS AND NORTHWEST INDIANA AS THIS WAVE AND BROAD SCALE LIFT
PUSH NORTHEAST. MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT FOR
AREAS ACROSS THE SOUTHEAST HALF OF THE CWA TO OBSERVE THIS
PRECIP...WITH GUIDANCE VARYING TO THE FURTHER NORTHWARD EXTENT OF
THIS PRECIP SHIELD. HAVE INCREASE POPS TO LIKELY ACROSS THE
SOUTHEAST...AND MAINTAINED CHANCE POPS THROUGH THE REMAINING CWA
THURSDAY AFTERNOON. THERMAL PROFILE WILL NEED TO BE CAREFULLY
EVALUATED THURSDAY AFTERNOON INTO THURSDAY EVENING...AS ALTHOUGH
THE COLUMN WILL BE SUFFICIENT FOR SNOW...THE EXTENT OF THE DEEPER
MOISTURE/CRYSTALS IS STILL SOMEWHAT UNCERTAIN. THIS UNCERTAINTY IS
ESPECIALLY THE CASE FOR AREAS ACROSS NORTHWEST AND NORTH CENTRAL
ILLINOIS WHERE ITS POSSIBLE THAT THIS PRECIP WILL START OFF AS MIX
OF SNOW OR FREEZING DRIZZLE. AREAS TO THE SOUTH AND
SOUTHEAST...ACROSS NORTHEAST ILLINOIS AND NORTHWEST
INDIANA...COULD OBSERVE THIS MIX INITIALLY BUT WITH A HIGHER
LIKELIHOOD FOR THIS PRECIP TO BE IN THE FORM OF ALL SNOW. THEN
AREAS IN EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA WILL OBSERVE
ALL SNOW DURING THIS PERIOD. THIS VARYING PRECIP TYPE FROM
FREEZING DRIZZLE WILL LIKELY CONTINUE INTO THURSDAY EVENING...WITH
BETTER CHANCES FOR FREEZING DRIZZLE GOING INTO THE OVERNIGHT
HOURS. HAVE A HALF INCH TO AN INCH OF WET SNOW FORECAST FOR
THURSDAY AFTERNOON INTO THE EVENING FOR AREAS SOUTH AND SOUTHEAST
OF I-88...WITH HIGHER SNOW AMOUNTS THE FURTHER SOUTHEAST. HAVE NOT
MADE MENTION OF ANY ICE ACCUMULATION IN THE GRIDS...BUT THIS IS
SOMETHING ALSO NEEDED TO BE MONITORED. ALTHOUGH ANY FREEZING
DRIZZLE IS EXPECTED TO BE LIGHT...MINOR ICE ACCUMULATION COULD BE
OBSERVED AND ESPECIALLY IF THIS FREEZING DRIZZLE PERSISTS INTO
THURSDAY NIGHT.

ONGOING WAA WILL FURTHER STRENGTHEN INTO FRIDAY WITH SCATTERED
LIGHT PRECIP EXPECTED TO SPREAD NORTH ACROSS THE AREA FRIDAY
MORNING. FURTHER WARMING OF THIS COLUMN WILL YIELD LIQUID
PRECIP...BUT WITH SURFACE TEMPS FORECAST TO BE IN THE UPPER 20S.
THIS IS ANOTHER PERIOD TO KEEP AN EYE ON WITH A PERIOD OF FREEZING
RAIN POSSIBLE...ESPECIALLY IF THE BETTER PRECIP AXIS PUSHES NORTH
BEFORE TEMPS RISE ABOVE FREEZING BY MID DAY FRIDAY. HAVE INCREASED
POPS SIGNIFICANTLY FRIDAY INTO FRIDAY NIGHT AS GUIDANCE IS IN
GOOD AGREEMENT FOR AN EXTENDED PERIOD OF LIGHT TO MODERATE RAIN TO
FALL. YET ANOTHER PERIOD OF REINFORCING LIFT OWING TO A HIGHLY
AMPLIFIED MID/UPPER LEVEL TROUGH AND ATTENDANT SURFACE LOW. ALONG
WITH THIS LIFT...THIS APPROACHING SYSTEM WILL ALLOW FOR A WARMER
AND MOIST ENVIRONMENT TO MOVE NORTHWARD DURING THIS PERIOD.
RESULTANT RAINFALL AMOUNTS FROM FRIDAY AFTERNOON THROUGH EARLY
SATURDAY MORNING WILL BE AROUND 1 INCH AND POSSIBLY HIGHER IN SOME
LOCATIONS. THIS RAINFALL COINCIDING WITH THE CURRENT SNOWPACK
COULD RAISE SOME ISSUES WITH REGARDS TO AREA RIVERS AND
CREEKS...WITH RISES EXPECTED. ALSO...THIS RAIN AND SLIGHT WARMING
WILL CREATE A SETUP FOR ICE JAM FLOODING TO BECOME MORE OF AN
ISSUE. WILL CONTINUE TO MENTION THIS ASPECT IN THE HWO...WITH AN
ESF LIKELY ISSUED OVERNIGHT TONIGHT OR TOMORROW.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* PRECIP OVERSPREADING THE TERMINALS THURSDAY AFTERNOON...
  INITIALLY LIGHT SNOW...THEN SWITCHING OVER TO FREEZING DRIZZLE
  BY EARLY EVENING.

* CIGS/VIS LOWERING TO MVFR BY THURSDAY AFTERNOON...AND AND CIGS
  LOWERING IFR THURSDAY EVENING.

KREIN

//DISCUSSION...UPDATED 06Z...

AS HIGH PRESSURE BUILDS ACROSS THE REGION...CONDITIONS WILL REMAIN
VFR WITH CALM TO LGT/VRBL WINDS INTO LATE THURSDAY MORNING. BY
THEN...THE HGI WILL SHIFT OFF TO THE EAST AND WINDS WILL BECOME
SELY-SSELY AND INCREASE...BUT REMAIN UNDER 10KT. A MID LEVEL
DISTURBANCE LIFTING FROM THE SOUTHWEST WILL BRING LOWERING CIGS
AND SOME LIGHT PCPN. WITH TEMPERATURES EXPECTED TO REMAIN BELOW
FREEZING THROUGH THE DAY...AND WITH A SATURATED LAYER EXPECTED TO
EXTEND TO 15KFT...INITIAL PCPN SHOULD BE LIGHT SNOW...THOUGH IF
THE MOIST LAYER IS NOT QUITE THAT DEEP...PCPN COULD START OUT AS
SOME LIGHT FREEZING DRIZZLE. HOWEVER...THE MOISTURE PROFILE
GUIDANCE INDICATES THAT THE TOP OF THE MOIST LAYER WILL LOWER WITH
TIME THROUGH THE AFTERNOON...AND BY EVENING THE MOIST LAYER WILL
NO LONGER BE DEEP ENOUGH TO SUPPORT ICE PRODUCTION AND ANY
LINGERING PCPN SHOULD CHANGE OVER TO LIGHT FREEZING DRIZZLE. WITH
THE ONSET OF THE PCPN...VIS SHOULD LOWER TO MVFR LEVELS...BUT CIGS
SHOULD GRADUALLY LOWER THROUGH MVFR TO IFR LEVELS INTO THE
EVENING...WITH IFR CONDITIONS LIKELY PERSISTING THROUGH THE NIGHT.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* MEDIUM CONFIDENCE IN TIMING OF ONSET OF PCPN.

* MEDIUM CONFIDENCE IN PCPN STARTING AS -SN AND THEN CHANGING OVER
  TO -FZDZ BY EARLY EVENING...WITH LOW CONFIDENCE IN THE TIMING OF
  THE CHANGE OVER.

* HIGH CONFIDENCE WIND TRENDS.

* HIGH CONFIDENCE ON CIG TRENDS THURSDAY AFTERNOON AND EVENING...
  BUT LOWER CONFIDENCE IN THE EXACT TIMING OF THE CATAGORY
  CHANGES.

KREIN

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

FRIDAY...WINTRY MIX EARLY...BECOMING ALL RAIN. MVFR/IFR LIKELY.

SATURDAY...CHANCE OF RAIN OR SNOW WITH IFR/MVFR DURING THE DAY.

SUNDAY...SLIGHT CHANCE OF RAIN OR SNOW LATE. MVFR POSSIBLE.

MONDAY...MVFR POSSIBLE.

TUESDAY...SLIGHT CHANCE OF SNOW. MVFR POSSIBLE.

KJB

&&

.MARINE...
214 PM CST

A FAIRLY QUIET PATTERN...AT LEAST OVER THE PAST FEW WEEKS...WILL
PREVAIL OVER THE LAKE THROUGH THURSDAY MORNING AS HIGH PRESSURE
REMAINS ANCHORED ACROSS THE SOUTHERN GREAT LAKES. AS THIS SCOOTS
EAST LATER THURSDAY SOUTHERLY FLOW WILL RETURN ACROSS THE LAKE. THIS
WILL STRENGTHEN ON FRIDAY INTO FRIDAY NIGHT AS LOW PRESSURE DEVELOPS
IN THE CENTRAL PLAINS. THIS RETURN FLOW LOOKS TO SET UP AN
INVERSION BY FRIDAY AFTERNOON AND NIGHT WHICH WILL LIMIT GUST
MAGNITUDE BUT THERE STILL SHOULD BE REALIZED A FAIRLY STOUT
SUSTAINED WIND OF AROUND 25 KT BY FRIDAY AFTERNOON INTO NIGHT.
MODELS ARE IN GOOD AGREEMENT ON HAVING THE LOW PASS DIRECTLY
ACROSS THE CENTRAL LAKES AS IT PROGRESSES NORTHEAST. THIS WILL
SWING A COLD FRONT THROUGH LAKE MICHIGAN AS IT DOES SO TURNING
WINDS WESTERLY. THE PATTERN NEXT WEEK LOOKS FAIRLY PROGRESSIVE
WHICH COULD MEAN ACTIVE FOR THE GREAT LAKES REGION.

THE AMOUNT OF ICE REMAINS HIGH ACROSS NEARSHORE AREAS AS SEEN IN
WEBCAMS AND SATELLITE IMAGERY FROM YESTERDAY.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jan 8, 4:20 PM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 PM CST WED JAN 8 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092230-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
420 PM CST WED JAN 8 2014 /520 PM EST WED JAN 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT WITH
TEMPERATURES FORECAST TO BE AROUND 5 TO 10 BELOW ZERO...ESPECIALLY
FOR AREAS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS.

THERE IS AN INCREASED POTENTIAL FOR ICE JAM RELATED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT SNOW IS POSSIBLE THURSDAY ACROSS THE ENTIRE AREA...MIXING
WITH OR CHANGING TO FREEZING DRIZZLE AT TIMES WEST OF CHICAGO.
PATCHY FREEZING DRIZZLE IS POSSIBLE ACROSS THE ENTIRE AREA
THURSDAY NIGHT INTO EARLY FRIDAY...WITH A CHANCE OF FREEZING RAIN
DEVELOPING FRIDAY MORNING BEFORE TEMPERATURES RISE ABOVE FREEZING
LATER IN THE DAY.

THERE IS AN INCREASED POTENTIAL FOR RISES ON AREA RIVERS AND
CREEKS AS WELL AS ICE JAM RELATED FLOODING...AS WARMER
TEMPERATURES AND RAIN ARE EXPECTED FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-092230-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
420 PM CST WED JAN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG SOUTH WINDS MAY PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT FRIDAY AFTERNOON AND NIGHT. SIMILAR CONDITIONS MAY RETURN
AGAIN SUNDAY INTO MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092230-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
420 PM CST WED JAN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Cook

When
January 9, 12:00 AM CST to 11:59 PM CST
Where
Cook forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Cold/Wind Chill, Cook2014-01-0957FemaleOutside/Open AreasDirect

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505469.